Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 12, 2021, 7:49 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 12, 2021, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
County Pointe Coupee Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2180 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WWUS84 KLIX 130049
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT Mon Jul 12 2021
LAZ034-046-047-130145-
Iberville-Pointe Coupee-West Baton Rouge-
749 PM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POINTE COUPEE...
NORTHWESTERN IBERVILLE PARISHES AND NORTHWESTERN WEST BATON
ROUGE......
At 747 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to Cankton.
These storms are moving east at 15 mph.
Heavy rainfall, frequent lightning and wind gusts of up to 30 mph
are possible with these storms.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.
Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3071 9173 3075 9137 3067 9134 3065 9131
3040 9141 3036 9164 3038 9163 3041 9163
3045 9164 3050 9171 3050 9175 3051 9173
3056 9176
TIME...MOT...LOC 0047Z 260DEG 12KT 3060 9174 3044 9185 3032 9212
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:40 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 12, 6:40 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 640 PM CDT Mon Jul 12 2021 .UPDATE... Updated early portion of forecast to account for developing area of thunderstorms across western Louisiana from the Alexandria area to west of Lake Charles. Outflow from previous convection over Texas is moving into an area with CAPE values around 3500 J/kg and fairly strong moisture convergence. Latest CAMs runs take this convection into the northwest corner of our CWA, near and northwest of a McComb to Baton Rouge line before weakening it around midnight. Further updates possible. 35 && .AVIATION (00z TAF package)... Primarily VFR for the next few hours, but introduced VCTS 03-06z for KBTR and KMCB as noted above. A further amendment may be necessary if it appears there will be direct impacts. Outside of that threat, KMCB could see IFR or lower conditions around sunrise in low clouds and/or fog. Also possible at KBTR with lesser threats elsewhere. During the daytime hours on Tuesday, there will again be a threat of TSRA but probably won't be as widespread as recent days. Most of that convections should die off by sunset, with VFR conditions likely Tuesday evening. 35 && .PREV DISCUSSION... /issued 252 PM CDT Mon Jul 12 2021/ SHORT TERM...Tonight through Tuesday Night The line of showers and storms that was starting to move into our far NW counties/parishes this morning has pushed through SE LA. Widespread storms did form out ahead of this, as predicted, due to the very unstable air, the lingering boundaries from overnight and outflow from the line of storms. The line did weaken and break up but the outflow produced gusts of 20-40MPH. Behind this line, the air is very stable and is not recovering, even with afternoon heating. So the rest of the afternoon/evening will just see diminishing light rain showers. Overnight we should be surprisingly "dry" compared to previous evenings. On Tuesday, a weak upper ridge over the Gulf will build north and help push any shortwaves/upper support for more widespread storms to our north. Convection over the waters will start up again Tuesday morning with boundaries lingering from the previous day. Hires guidance shows these storms starting to move inland in the late morning/early afternoon. There will still be your normal afternoon thunderstorms but the only real organization to it will be from the storms that move inland. The low level flow also turns more easterly so some of these storms could move southeast to northwest. Steering flow is weak so the slow moving nature could produce isolated flash flooding. As for temperatures, no change in the last few days with highs in the upper 80s and lows in the mid 70s. LONG TERM...Wednesday through Monday Surface high pressure and weak ridging pushes in from the Atlantic with continued east southeast flow. Moisture will continue to move inland with PW values at or above 2 inches through the weekend. Wednesday will look similar to Tuesday with scattered inland showers/storms and offshore storms moving inland by late morning and move southeast to northwest. Thursday and Friday show a little more upper level support which would just increase the coverage slightly on the storms. Overall, each day is a very typical summer day. Severe storms aren't likely; although one strong downburst is always possible and of course, flash flooding is possible if storms move slowly or train over the same area. Temps will be near normal; highs in the upper 80s and middle 70s. MARINE... Weak high pressure remains over the waters but will not suppress thunderstorms overnight and into the morning hours. Lingering storms may continue each afternoon. Winds and seas will be higher near thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 89 72 89 / 40 60 10 40 BTR 73 91 73 91 / 40 60 10 50 ASD 74 90 75 89 / 30 50 10 50 MSY 77 91 78 91 / 20 50 10 60 GPT 75 88 75 89 / 30 50 10 50 PQL 74 88 74 89 / 30 50 10 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jul 12, 2:00 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST 12 SSE GULFPORT 30.23N 88.98W
07/12/2021 M40 MPH GMZ532 MS MESONET
THE WEATHERFLOW MESONET STATION ON SHIP
ISLAND MEASURED A WIND GUST OF 35 KNOTS OR
40 MPH.
&&Special weather statement, Jul 12, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT Mon Jul 12 2021
LAZ034-046-047-130145-
Iberville-Pointe Coupee-West Baton Rouge-
749 PM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POINTE COUPEE...
NORTHWESTERN IBERVILLE PARISHES AND NORTHWESTERN WEST BATON
ROUGE......
At 747 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to Cankton.
These storms are moving east at 15 mph.
Heavy rainfall, frequent lightning and wind gusts of up to 30 mph
are possible with these storms.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.
Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 3071 9173 3075 9137 3067 9134 3065 9131
3040 9141 3036 9164 3038 9163 3041 9163
3045 9164 3050 9171 3050 9175 3051 9173
3056 9176
TIME...MOT...LOC 0047Z 260DEG 12KT 3060 9174 3044 9185 3032 9212
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:13 PM CDT | Special Weather Statement | LIX | West Feliciana | 62 min |
| Jul 12, 9:13 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 62 min |
| Jul 13, 9:35 AM CDT | River Flood Warning | LIX | Saint Tammany | 50 hr |
| Jul 13, 1:58 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 13, 2:11 PM CDT | Special Weather Statement | LIX | Ascension | 34 min |
| Jul 13, 2:21 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 24 min |
| Jul 13, 2:24 PM CDT | Special Weather Statement | LIX | Assumption | 36 min |
| Jul 13, 3:00 PM CDT | Special Weather Statement | LIX | Ascension | 30 min |
| Jul 13, 3:30 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 30 min |
| Jul 13, 6:34 PM CDT | Special Weather Statement | LIX | Amite | 41 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.